Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 6:23 PM CST. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 6:23 PM CST (00:23 UTC)
- Expired
- Feb 24, 2011, 7:15 PM CST
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 50 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 5:59 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
&&
CJCLocal storm report, Feb 24, 6:07 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT
&&
CJCLocal storm report, Feb 24, 6:09 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
&&
CJCLocal storm report, Feb 24, 6:18 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
&&
CJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 90 days |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 90 days |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | 46 min | |
| Feb 24, 7:08 PM CST | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 2 hr |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, DeSoto, Lafayette, Marshall, Tallahatchie and 3 more | 90 days |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | 44 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 40 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tate, Tippah | 47 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | 19 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | 56 min | |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | 50 min | |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 50 min |
| Feb 24, 9:01 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Marshall and 4 more | 116 min |
| Feb 24, 9:26 PM CST | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 49 min |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | 36 min | |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 36 min |
| Feb 24, 9:41 PM CST | Tornado Warning | MEG | Itawamba, Lee | 24 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | 33 min | |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Tishomingo | 33 min |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | 31 min | |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
| Feb 24, 6:09 PM CST | Tornado Warning | MEG | Crittenden, Cross, Lee, St. Francis | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.